Phoenix Rising supports the Millions Missing global day of protest
Phoenix Rising is delighted to support the demands being made in the ME/CFS community’s first-ever global day of protest …
Discuss the article on the Forums.

Valtrex making me angry and depressed!

Discussion in 'Antivirals, Antibiotics and Immune Modulators' started by Clerner, Dec 27, 2015.

  1. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    I feel like crying every second of every day. Plus, I am so angry at everything. I feel it's the valtrex! I just started 5htp, 300mg/night about 2 weeks ago. I'm praying that this will help! Any advice or thoughts?
     
    xrayspex likes this.
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,643
    Left Coast
    It is a side effect of the medication. I had a horrible time. My anger was so out of control I was in a rage all the time, screaming at everyone. I stopped it and was fine

    Serious Side Effects of Valtrex
    Tell your doctor immediately if you develop any of these symptoms.

    • Mental/mood changes (like agitation, confusion, or hallucinations)
    • Trouble speaking
    • Shaky or unsteady movements
    • Changes in the amount of urine
    http://www.everydayhealth.com/drugs/valtrex

    I have no problems with Famvir
     
    leela, Valentijn and Clerner like this.
  3. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    Yes! I want to kill someone! Do you think famvir is just as effective for ebv? I wonder if 5htp or antidepressant could counteract this anger!
     
    leela likes this.
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,643
    Left Coast
    I don't think anything will help with that anger. It doesn't matter if Famvir is as effective or not if you can't take Valtrex. Something is better than nothing.

    Talk to your doctor.
     
  5. Clerner

    Clerner Senior Member

    Messages:
    249
    Likes:
    95
    Sarasota Florida
    Well, I have seen good improvement on valtrex so I hate to give it up so quickly. Yes, I will be calling Dantini tomorrow. Thanks.
     
  6. helen1

    helen1 Senior Member

    Messages:
    970
    Likes:
    1,346
    Canada
    @Clerner
    I seem to recall @Hip writing about the mood changes that can happen in the early days of taking antivirals and what can be done about it. Hopefully he can chime in here and give you some advice.
     
    Clerner likes this.
  7. Hip

    Hip Senior Member

    Messages:
    9,113
    Likes:
    13,930
    That was more due to immunomodulators like oxymatrine or inosine (and others), which I found always used to significantly worsen depression, so that I had to discontinue. Nowadays though I am not really affected by these immunomodulators, possibly because my ME/CFS has improved a bit over recent years.
     
    actup and Clerner like this.
  8. xrayspex

    xrayspex Senior Member

    Messages:
    971
    Likes:
    239
    u.s.a.
    does anyone have suggestions for acute painful mental effects from short course of valtrex? It really does make the glass look half empty, not only half empty but filled with toxic waste
     
    leela likes this.
  9. Bladean

    Bladean

    Messages:
    3
    Likes:
    2
    Hello
    What dosage of Famvir are you using?

    Thanks
     
  10. cornwellsb

    cornwellsb

    Messages:
    30
    Likes:
    43
    Yes I have the same response but sticking it out. I started taking St. John's wort which fixed this drastically. Careful with sjw as it can interfere with some medications. It can take 1 week for sjw to take effect.
     
  11. darroo

    darroo Senior Member

    Messages:
    463
    Likes:
    267
    valtrex made me depressed too and some orange lesions in my cheeks stopped taking it ... started famvir now then valcyte later on... famvir i think im liking it feel different a bit knock on wood
     

See more popular forum discussions.

Share This Page